# SDR 2003FA0000759

- Difficulty date: April 4, 2003
- Submitted: July 29, 2003
- Operation: General aviation
- System (JASC): 2564 · Life Raft
- Part: Valve
- Condition: Improper Part
- Location: Life Raft
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE CONDUCTING PART 135 TRAINING OF LIFE RAFT DEPLOYMENT USING A SWITLIK FOUR-MAN LIFE RAFT, THE RAFT FAILED TO INFLATE.  IT WAS DISCOVERED THAT .020 STAINLESS STEEL SAFETY WIRE, INSTALLED ON THE BOTTLE VALVE, PREVENTED INFLATION OF THE RAFT.  THE VALVE SHOUD HAVE BEEN SAFETIED WITH .020 SOFT COPPER SAFETY WIRE.  INVESTIGATION FOUND THAT BOTTLE HAD RECENTLY BEEN RECHARGED.  WE IMMEDIATELY BEGAN INSPECTING THE REST OF THE FOUR-MAN RAFTS IN OUR FLEET AND HAVE FOUND 6 BOTTLE VALVES THUS FAR WITH .020 STAINLESS STEEL SAFETY WIRE INSTALLED.
